Q. I was diagnosed with peptic ulcer for blood in stool but medication did not help. Why?

Answered by
Dr. Ajeet Kumar Lohana
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Jun 04, 2020 and last reviewed on: Jun 15, 2020

Hello doctor,

I was diagnosed with peptic ulcers because I was having blood (fresh) in my stool. I am on medication but the medication is not effective because my blood has not stopped for even one day. It keeps coming every time I go to pass stool and at times my stool has blood in it too. My stomach feels stretchy most of the times and I feel cramps too often. A few days back, I have started facing left side pain as well. I do not really know what is the reason for the blood not stopping and my pains. Just to add, I do not have constipation issues because I am having Ispaghol every night before sleeping.

The medication I am taking are Sucralfate enema (once daily), Transamin 500 mg (twice daily), Mebever 200 mg (twice daily), Motilium 10 mg (twice daily), Caflam (twice daily), Ciproxin 500 mg (twice daily), and Ispaghol (before sleeping).

Dr. Ajeet Kumar Lohana

Medical Gastroenterology
#

Hello,

Welcome to icliniq.com.

Well, the peptic ulcer disease often presents with upper abdominal pain. It does not present with per rectal bleeding unless some once has a brisk and huge amount of bleeding ulcers with the stomach or small bowel. And the color of stools often appears dark tarry black, if the source of bleeding in within the stomach or small bowel.

I understand you have fresh red color bleeding in stools which comes every day you pass stools. Plus cramps and pain over the left lower side of the abdomen suggest few possibilities.

1. Infections with the parasites such as E. Histolytica.

2. Diverticulosis with diverticular bleeding.

3. Ulcerative colitis is an autoimmune inflammatory disease causing ulcers in the rectum and large bowel (colon).

I want you to stop Caflam (Diclofenac) since this is a painkiller and can cause ulcers within the stomach, small bowel, and large bowel. It can also precipitate your peptic ulcer disease.

I recommend you to use tablet Flagyl 400 mg thrice daily for five days, plus capsule Cefspan (Cefixime) 400 mg once daily for five days. I ask you to get the following tests and get back to me once they are done. I would further guide on you what to do next.

You should also stop Mebever, Motilium, and Cirpoxcin, they would not be useful in your case. Rest of your medication can be continued. Plus take capsule Esomeprazole 40 mg half an hour before breakfast daily. This is for your peptic ulcer disease.

I hope this helps.


The Probable causes:

Infection colitis. Ulcerative colitis. Diverticulosis and diverticular bleeding. Solitary rectal ulcer syndrome, Anal fissure.

Investigations to be done:

Complete blood count, stool for detail report, stool for ova and parasites, stool for C.diffcile antigen, stool for fecal calprotectin, IHA titers for E histolytica, serum CRP (C-reactive protein) level.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What can cause blood in stools?

Query: Hi doctor, I am facing an embarrassing problem. Since last two weeks, I feel like going to the toilet more than once, while usually I do it only once in the morning. Also, I am a bit uncomfortable as all day it feels like I have not cleared my bowel activities for the day. Recently, about four days...  Read Full »

My mother has diarrhea, and her stomach is bloated and paining. Please help.

Query: Hi doctor, My mom is not feeling well, and I am concerned about internal bleeding. This morning, she had a decreased appetite, foot swelling (right), and diarrhea. She has back pain along with pain and bloating in the abdomen. She just wants to go to bed. She also noticed some spotting in her underw...  Read Full »

I vomit after eating and have an upset stomach with black stool. Why?

Query: Hello doctor, I vomit after eating and have an upset stomach too. I also have a black stool. What could be the causes of these?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.